Title

Projective free algebras of continuous functions on compact abelian groups

Document Type

Article

Department/Program

Mathematics

Journal Title

Journal of Functional Analysis

Pub Date

2010

Volume

259

Issue

4

First Page

918

Abstract

It is proved that the Wiener algebra of functions on a connected compact abelian group whose Bohr Fourier spectra are contained in a fixed subsemigroup of the (additive) dual group, is projective free. The semigroup is assumed to contain zero and have the property that it does not contain both a nonzero element and its opposite. The projective free property is proved also for the algebra of continuous functions with the same condition on their Bohr Fourier spectra. As an application, the connected components of the set of factorable matrices are described. The proofs are based on a key result on homotopies of continuous maps on the maximal ideal spaces of the algebras under consideration. (C) 2010 Elsevier Inc. All rights reserved.

DOI

10.1016/j.jfa.2010.03.011

This document is currently not available here.

Share

COinS